# SDR AALA202501105252

- Difficulty date: January 9, 2025
- Submitted: January 10, 2025
- Operation: Air carrier
- Aircraft: N186US
- Make and model: Airbus A321-211
- Aircraft serial: 1701
- Aircraft time: 74,259 hours, 28,899 cycles
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Safety Valve
- Part number: 90241570403
- Part serial: 17170756
- Condition: Faulted
- Location: Zone 100
- Part time: 17,169 hours, 7,390 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED INBOUND INTO CLT DUE TO THE FLIGHT CREW REPORTING THAT AT FL 310 ABOUT ONE HOUR ENROUTE, ECAM ILLUMINATED WITH CABIN PRESSURE EXCESS CABIN ATLTITUDE. THE FLIGHT CREW INITIATED EMERGENCY DESCENT AFTER DONNING THIER OXYGEN MASKS. FLIGTH CREW BRIEFLY NOTICED THE FOLLOWING ECAMS DURING THE DESCENT WHILE WORKING THE EMERGENCY DESCENT PROCEDURE:  CABINS PRESSURE SAFETY VALVE OPEN, CABIN PRESSURE LOW DIFFERENTIAL PRESSURE AND CAB PRESSURE SYSTEM 2 FAULT.  IT APPEARS THAT THE CABIN PRESSURE CONTROLLER NUMBER 2 FAILED AND CONTROLLER NUMBER 1 DID NOT AUTOMATICALLY TAKE OVER UNTIL FIVE TO TEN MINUTES AFTER THE INITIAL EVENT.  THE CABIN MASKS DID NOT DROP.  AFTER CABIN PRESSURE CONTROLLER 1 TOOK CONTROL, PRESSURIZATION RETURNED TO NORMAL. THE AIRCRAFT LANDED SAFELY AT CLT AND TAXIED TO THE GATE UNDER ITS OWN POWER. MAINTENANCE REPLACED SAFETY VALVE 6HL AND ACCOMPLISHED A SATISFACTORY OPERATIONAL CHECK PER AMM 21-31-52.
